I'm a 30 year old healthy female who has always had nice hair. My father is bald but other than that, no one else in my family is bald. My husband & I have noticed in the last 2-3 months that the hair right on the top of my head seems thinner, like more of my scalp is visible but I've been able to conceal it with my hairstyle. We looked at pictures from vacation in May & from 4th of July weekend & I didn't have this problem then so it basically started end of July, beginning of August. Now several things have happened:
1. I started running in June & have lost about 12 pounds
2. I had a stroke-like episode & was diagnosed with complex migraines & a PFO aka hole in my heart & that has really stressed me out
3. Had poison ivy in July/August for the first time & was on steroids for 2 weeks
4. I went off birth control 6 weeks ago and have yet to have a period.
I know these can all be factors & I have an appt next Tuesday with a dermatologist but I'm terrified that she's going to tell me I'm going bald. Also, my scalp & back of my neck have been slightly itchy and I have not noticed excess shedding, just the normal hair that comes out after showering. Any input?
this seems like androgenic alopecia...but you have to do some tests to rule out other causes...some medicine sometimes cause hair fall...you should test your blood for thyroid problem,iron deficiency and may be testesterone test.
dont worry there is treatment...minoxidil will help.
I am 49 years and have developed a itchy burning scalp with hair loss. This has been going on for about 2 months. The hair loss is noticable to me but not by others yet. I have started running and training for a 1/2 marathon in these last 2 months and was wondering if this could cause hair loss. I also wear a baseball cap when I run and wonder if I might of caused some kind of fungus to develope when I sweat. My hair type has changed from healthy and oils to frizzy in some parts and real dry. I have called my Dr. and she said it was probably stress. What can I do and where should I go from here.
It's been awhile since your post about hair thinning so I don't know if you still actively check this site, but your situation is so similar to mine I had to write. I am 34 and I had extremely thick hair and then last fall, within a 3 month time frame it drastically thinned. I too was on prednisone for 3 weeks for poison ivy prior to the hair loss, and I stopped birth control during this time frame. Had battery of tests for thyroid and adrenal function, all came back normal. It doesn't seem that I lost clumps of hair, at least I haven't noticed it. All doctors I've seen suggested stress or androgenic alopecia, but if it were stress I should see hair coming back in (it's been 6 months) and I don't think my dad or husband had such sudden hair loss when they went bald, it took years. Has your conditon changed since your post?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.